MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 36/48; PROST, HIP, SEMI-CSTRND, METPOLY, POROUS UNCMNTD

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 36/48; PROST, HIP, SEMI-CSTRND, METPOLY, POROUS UNCMNTD
Model Number 71353301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during total hip replacement, the inner screw of an or3o dual mobility trial liner 36/48 broke outside the patient.No pieces fell into the patient.Surgery was resumed, without any delay, with a smith & nephew back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The manufacturing process of the device did not contribute to the reported event.A visual inspection was conducted and confirmed that the inner screw of the device is broken off, rendering the device inoperable.This device also shows signs of significant wear and usage.A review of complaint history revealed 2 similar events for the listed part number.No adverse trend was found for this event.Or the batch number, the review did reveal 1 similar event.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
OR3O DUAL MOBILITY TRIAL LINER 36/48
Common Device Name
PROST, HIP, SEMI-CSTRND, METPOLY, POROUS UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13119465
Report Number1020279-2021-08985
Device Sequence Number4665294
Product Code LPH
UDI-Device Identifier00885556710449
UDI-Public00885556710449
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71353301
Device Catalogue Number71353301
Device Lot Number19KAP0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown